BARBARA MANDELL, M.D.; HARRY S. SHEN, M.D.; BONNIE HEPBURN, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Drug sensitivity reactions are frequently observed in patients with systemic lupus erythematosus (1). We wish to report a case history describing a febrile reaction associated with the administration of ibuprofen (Motrin®) to a patient with systemic lupus erythematosus. Ibuprofen is a nonsteroidal, anti-inflammatory agent with analgesic and antipyretic effects. It has recently been made available in the United States for treatment of rheumatoid arthritis and degenerative joint disease. It has also been used in the treatment of systemic lupus erythematosus (2). We are not aware of previously published reports describing febrile reactions to this drug.
A 36-year-old black woman was
MANDELL B, SHEN HS, HEPBURN B. Fever from Ibuprofen in a Patient with Lupus Erythematosus. Ann Intern Med. 1976;85:209–210. doi: https://doi.org/10.7326/0003-4819-85-2-209
Download citation file:
Published: Ann Intern Med. 1976;85(2):209-210.
Lupus Erythematosus, Rheumatology.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use